Florida, 2007

Wildfire in Florida, March 21 to 26, 2007

March 21 to 26, 2007 · NWS JAX · 2 events in 1 county or zone

Dry conditions continued into March with wildfires breaking out in several locations.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Dry conditions continued into March with wildfires breaking out in several locations.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 21, 1:18 PM EST, 2 hours 42 minutes earlier.

Area forecast discussion, Mar 21, 1:18 PM EST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
218 PM EDT WED MAR 21 2007

.SHORT TERM...BACK-DOOR FRONT IS SLIDING DOWN THE SC/GA COAST AND
MODELS SUGGEST IT WILL REACH THE GA/FL BORDER THURSDAY MORNING
AND DISSIPATE. AN AREA OF MOISTURE CONVERGENCE ASSOCIATED WITH A
WEAK TROUGH HAS PUSHED INLAND PRODUCING SCT SHOWERS ARND JAX
METRO AREA AND A FEW SHWRS ALONG GA COAST. THE NAM SWEEPS THIS
WEAK TROUGH WWD THROUGH OUR ZONES BY EVENING. SATELLITE IMAGERY
SHOWS SUBSIDENCE OVER THE COASTAL WATERS WITH SCT STRATOCU TO THE
EAST AND COULD POSSIBLY HAVE SPRINKLES FROM THIS AREA AS IT MOVES
INLAND TONIGHT. THE ORGANIZED SHOWERS ASSOCIATED WITH THE BACK-
DOOR FRONT ARE EXPECTED TO REMAIN NORTH OF THE CWA OVERNIGHT.
ON THURSDAY THE LLVL MOISTURE ASSOC WITH THE FRONT WILL AFFECT GA
ZONES AND WILL LEAN TOWARD NAM WHICH HAS A BETTER HANDLE ON
ANOTHER WEAK TROUGH OVER GA CSTL WATERS THURS AFTERNOON. SINCE
LIGHT RAIN WILL HAVE MOVED WEST OF AREA BY EVNG WILL GO WITH POPS
10 PCT OR LESS AND INCREASE POPS TO 20-30 PCT THURS AFTN.

THURSDAY NIGHT TO SATURDAY...E-W HIGH PRESSURE RIDGE WILL BUILD
NORTH OF AREA MAINTAINING STRONG ELY FLOW OVER SRN HALF OF THE
FORECAST AREA. HIGH PRES ALOFT WILL BUILD OVER THE GULF OF MEXICO
AND SPREAD OVER THE SOUTHEAST STATES. RAIN IS NOT EXPECTED WITH
STACKED HIGH IN REGION. LATE NIGHT FOG IS POSSIBILITY ESPECIALLY
IN SE GA NEAR CENTER OF SFC RIDGE. MIN TEMPS WILL BE IN 50S WITH A
FEW LWR 60S ALONG FL COAST. HIGHS CONFINED TO MID 70S IN GA ON
THURS WILL REBOUND INTO THE 80S INLAND ON FRI/SAT. THE BEACHES
SHOULD REMAIN IN MID 70S.

.LONG TERM...RIDGE ALOFT WILL DOMINATE THE SCENE SUN-MON THEN
ANOTHER BACK-DOOR FRONT APPROACHES MONDAY NIGHT AND TUESDAY
COMBINED WITH A MID LEVEL SHORT WAVE TROUGH. AFTN SEA BREEZES MAY
PRODUCE ISOLATED CONVECTION OVER THE AREA TUE-WED. MODELS ARE
STILL TRYING TO SETTLE ON TIMING AND WILL KEEP SLGT CHANCE POPS
OVER PORTIONS OF THE AREA MON-WED. TEMPS SHOULD CONTINUE NEAR 5
DEGREES ABOVE CLIMO.

&&

.AVIATION...VFR CONDITIONS PREVAIL. GUSTY WINDS UP TO 25 MPH THIS
AFTERNOON WILL CONTINUE UNTIL SUNSET. LIGHT SPRINKLES ARE POSSIBLE
NEAR THE COAST AND WILL BE MOVING WESTWARD AT 25 MPH. WINDS WILL
REMAIN EASTERLY THROUGH THE WEEKEND. GUSTS UP TO 20 MPH ARE POSSIBLE
TOMORROW AFTERNOON.

&&

.MARINE...WILL CONTINUE HEADLINES. AMPLIFYING HIGH PRESSURE AND
EASTERLY WINDS WILL INCREASE SEAS WITH THE HIGHEST WAVE HEIGHTS IN
OUR SOUTHERN OFFSHORE WATERS BY THURSDAY. HEIGHTS IN THESE OFFSHORE
WATERS WILL BE AS HIGH AS 7 TO 10 FEET AND WILL BEGIN TO SUBSIDE BY
FRIDAY.

&&

.FIRE WEATHER...MEAN RIDGE WILL REMAIN DOMINANT. RELATIVE HUMIDITIES
ARE NOT EXPECTED TO DROP BELOW CRITICAL VALUES. HOWEVER...GUSTY
WINDS UP TO 25 MPH WILL CONTINUE THIS AFTERNOON UNTIL SUNSET...AND
GUSTY WINDS OF UP TO 20 MPH ARE POSSIBLE AGAIN TOMORROW AFTERNOON.
CWA REMAINS ABNORMALLY DRY AND LITTLE RAIN IS FORECAST OVER THE NEXT
WEEK TO ALLEVIATE THESE DRY CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  52  77  51  81 /   0  10  10   0
SSI  56  71  55  73 /  10  10  10   0
JAX  53  74  54  77 /  10  10  10   0
SGJ  57  73  58  74 /  10   0   0   0
GNV  51  79  53  81 /   0   0   0   0
OCF  53  79  54  81 /   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 3 PM EDT SATURDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO MIDNIGHT EDT
     FRIDAY NIGHT FOR FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20
     NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 10 AM THURSDAY TO 10 AM EDT FRIDAY FOR
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM.

&&

TRABERT/HURLBUT
Hazardous weather outlook, Mar 21, 4:40 AM EST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
540 AM EDT WED MAR 21 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-220930-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
540 AM EDT WED MAR 21 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...MODERATE RISK OF RIP CURRENTS AT FLORIDA AREA BEACHES TODAY...

A MODERATE RISK OF RIP CURRENTS WILL EXIST AT FLORIDA AREA
BEACHES TODAY. PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

...MODERATE TO HIGH RISK OF RIP CURRENTS THURSDAY AND
POSSIBLY FRIDAY...

A PERSISTENT EASTERLY FLOW ACROSS THE COASTAL WATERS WILL GRADUALLY
INCREASE SEAS THROUGH THE WORK WEEK. THIS WILL ALSO ALLOW FOR
INCREASING SURF HEIGHTS ALONG THE BEACHES WITH ROUGH CONDITIONS
POSSIBLE AS WE APPROACH THURSDAY INTO FRIDAY. A HIGH SURF ADVISORY
MAY BE REQUIRED AS THE EVENT DRAWS CLOSER. REGARDLESS...AN ELEVATED
RISK OF RIP CURRENTS WILL PERSIST FROM THURSDAY THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ARS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 wildfire. Local standard time, as filed.

Wildfire, Nassau

When
March 21, 4:00 PM EST to March 26, 12:00 AM EST
Where
Nassau forecast zone
Reported by
Newspaper
Coordinates
30.611, -81.771 (the zone’s center; the record gives no point)

Described as the Railroad Bed Fire with 130 acres burned west of Interstate 95 and south of County Road 108.

Wildfire, Nassau

When
March 23, 3:25 PM EST to 6:26 PM EST
Where
Nassau forecast zone
Reported by
Newspaper
Coordinates
30.611, -81.771 (the zone’s center; the record gives no point)

A prescribed burn on north side of River Road, just west of the Intermediate School, escaped due to low relative humidity and gusty winds rapidly buring three acres. River Road was closed due to thick smoke and flames near the roadway. Fire continued to smolder into the following week.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37489, 37487.